Alert archive / Ohio / Gale Warnings in 2023
Gale Warning 7, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Oct 14, 2023, 3:35 AM EDT. It took effect at Oct 14, 2023, 4:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2023, 3:35 AM EDT (07:35 UTC)
- In effect from
- Oct 14, 2023, 4:00 PM EDT
- Expired
- Oct 14, 2023, 9:35 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
681 WHUS71 KCLE 140735 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 335 AM EDT Sat Oct 14 2023 LEZ142-143-141545- /O.EXT.KCLE.SC.Y.0068.000000T0000Z-231015T1400Z/ /O.CAN.KCLE.GL.A.0006.231014T2000Z-231015T0800Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- 335 AM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SUNDAY... ...GALE WATCH IS CANCELLED... * WHAT...Northeast winds 20 to 30 knots with gusts up to 40 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to The Islands OH. * WHEN...Until 10 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ162-163-140845- /O.CAN.KCLE.GL.A.0006.231014T2000Z-231015T0800Z/ Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- 335 AM EDT Sat Oct 14 2023 ...GALE WATCH IS CANCELLED... Conditions are anticipated to be just below Gales. $$ LEZ144-141545- /O.CON.KCLE.SC.Y.0068.000000T0000Z-231014T2000Z/ /O.UPG.KCLE.GL.A.0006.231014T2000Z-231015T0800Z/ /O.NEW.KCLE.GL.W.0007.231014T2000Z-231015T0800Z/ The Islands to Vermilion OH- 335 AM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... * WHAT...For the Small Craft Advisory, east winds 15 to 25 knots and waves 5 to 8 feet. For the Gale Warning, northeast winds 25 to 35 knots with gusts up to 40 knots and waves 7 to 12 feet expected. * WHERE...The nearshore waters of Lake Erie from The Islands to Vermilion OH. * WHEN...For the Small Craft Advisory, until 4 PM EDT this afternoon. For the Gale Warning, from 4 PM this afternoon to 4 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ145>147-141545- /O.EXT.KCLE.SC.Y.0068.231014T0735Z-231014T2000Z/ /O.UPG.KCLE.GL.A.0006.231014T2000Z-231015T0800Z/ /O.NEW.KCLE.GL.W.0007.231014T2000Z-231015T0800Z/ Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH- 335 AM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... * WHAT...For the Small Craft Advisory, east winds 15 to 25 knots and waves 5 to 8 feet. For the Gale Warning, northeast winds 25 to 35 knots with gusts up to 40 knots and waves 7 to 12 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion to Geneva-on-the-Lake OH. * WHEN...For the Small Craft Advisory, until 4 PM EDT this afternoon. For the Gale Warning, from 4 PM this afternoon to 4 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ164>167-141545- /O.UPG.KCLE.GL.A.0006.231014T2000Z-231015T0800Z/ /O.NEW.KCLE.GL.W.0007.231014T2000Z-231015T0800Z/ The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border- 335 AM EDT Sat Oct 14 2023 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... * WHAT...Northeast winds 30 to 35 knots with gusts up to 40 knots and waves 8 to 13 feet expected. * WHERE...The open waters of Lake Erie from the Islands to Geneva- on-the-Lake OH. * WHEN...From 4 PM this afternoon to 4 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ148-149-141545- /O.EXB.KCLE.SC.Y.0068.231014T1400Z-231015T2000Z/ Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 335 AM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EDT SUNDAY... * WHAT...Northeast winds 20 to 30 knots with gusts up to 35 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake OH to Ripley NY. * WHEN...From 10 AM this morning to 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
065 WHUS71 KCLE 141410 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1010 AM EDT Sat Oct 14 2023 LEZ144>147-142215- /O.CON.KCLE.SC.Y.0068.000000T0000Z-231014T2000Z/ /O.CON.KCLE.GL.W.0007.231014T2000Z-231015T0800Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- 1010 AM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... * WHAT...For the Small Craft Advisory, east winds 15 to 25 knots and waves 5 to 8 feet. For the Gale Warning, northeast winds 25 to 35 knots with gusts up to 40 knots and waves 7 to 12 feet expected. * WHERE...The nearshore waters of Lake Erie from the Islands to Geneva-on-the-Lake OH. * WHEN...For the Small Craft Advisory, until 4 PM EDT this afternoon. For the Gale Warning, from 4 PM this afternoon to 4 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ164>167-142215- /O.CON.KCLE.GL.W.0007.231014T2000Z-231015T0800Z/ The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border- 1010 AM EDT Sat Oct 14 2023 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... * WHAT...Northeast winds 30 to 35 knots with gusts up to 40 knots and waves 8 to 13 feet expected. * WHERE...The open waters of Lake Erie from the Islands to Geneva- on-the-Lake OH. * WHEN...From 4 PM this afternoon to 4 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ142-143-142215- /O.CON.KCLE.SC.Y.0068.000000T0000Z-231015T1400Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- 1010 AM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WHAT...Northeast winds 20 to 30 knots with gusts up to 40 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to The Islands OH. * WHEN...Until 10 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ148-149-142215- /O.CON.KCLE.SC.Y.0068.000000T0000Z-231015T2000Z/ Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 1010 AM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY... * WHAT...Northeast winds 20 to 30 knots with gusts up to 35 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake OH to Ripley NY. * WHEN...Until 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
853 WHUS71 KCLE 141943 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 343 PM EDT Sat Oct 14 2023 LEZ144>147-150345- /O.EXP.KCLE.SC.Y.0068.000000T0000Z-231014T2000Z/ /O.CON.KCLE.GL.W.0007.231014T2000Z-231015T0800Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- 343 PM EDT Sat Oct 14 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 25 to 35 knots with gusts up to 40 knots and waves 7 to 12 feet expected. * WHERE...The nearshore waters of Lake Erie from the Islands to Geneva-on-the-Lake OH. * WHEN...Until 4 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ164>167-150345- /O.CON.KCLE.GL.W.0007.231014T2000Z-231015T0800Z/ The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border- 343 PM EDT Sat Oct 14 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WHAT...Northeast winds 25 to 35 knots with gusts up to 45 knots and waves 8 to 13 feet expected. * WHERE...The open waters of Lake Erie from the Islands to Geneva- on-the-Lake OH. * WHEN...Until 4 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ142-143-150345- /O.EXT.KCLE.SC.Y.0068.000000T0000Z-231016T0800Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- 343 PM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...North winds 25 to 35 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to The Islands OH. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ148-149-150345- /O.EXT.KCLE.SC.Y.0068.000000T0000Z-231016T0800Z/ Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 343 PM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...North winds 20 to 30 knots with gusts up to 35 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake OH to Ripley NY. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
612 WHUS71 KCLE 150135 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 935 PM EDT Sat Oct 14 2023 LEZ144>147-150945- /O.CAN.KCLE.GL.W.0007.000000T0000Z-231015T0800Z/ /O.EXA.KCLE.SC.Y.0068.000000T0000Z-231016T0800Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- 935 PM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...North to northeast winds 20 to 30 knots with gusts up to 40 knots and waves 7 to 12 feet. * WHERE...The nearshore waters of Lake Erie from the Islands to Geneva-on-the-Lake OH. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ164>167-150245- /O.CAN.KCLE.GL.W.0007.000000T0000Z-231015T0800Z/ The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border- 935 PM EDT Sat Oct 14 2023 ...GALE WARNING IS CANCELLED... Winds have eased to below gale-force. $$ LEZ142-143-150945- /O.CON.KCLE.SC.Y.0068.000000T0000Z-231016T0800Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- 935 PM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...North winds 20 to 30 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to The Islands OH. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ148-149-150945- /O.CON.KCLE.SC.Y.0068.000000T0000Z-231016T0800Z/ Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 935 PM EDT Sat Oct 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...North to northeast winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake OH to Ripley NY. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Oct 14, 1:35 AM EDT, 2 hours earlier.
Area forecast discussion, Oct 14, 1:35 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Cleveland OH
135 AM EDT Sat Oct 14 2023
...06z TAF Aviation Forecast Update...
.SYNOPSIS...
A high pressure ridge exits generally eastward from our region
through Saturday as a low moves east-southeastward from northwestern
Iowa to east-central Ohio. Simultaneously, a warm front ahead of the
low should drift northeastward from the Lower Ohio Valley to central
Ohio and then the low's trailing cold front should advance eastward
to east-central and southeastern Ohio by early Saturday evening.
During the rest of this weekend, a trough should linger over our
region as the aforementioned low becomes absorbed by a strengthening
coastal low. Simultaneously, the coastal low should move from near
the Mid-Atlantic region to near the Canadian Maritimes.
&&
.NEAR TERM /THROUGH TODAY/...
915 PM Update...
Sped up the front end of the POPs slightly, and increased the
POPs over the central west to east line of the CWA with marked
model increases in the low/mid level frontogenesis in that
area. Temps got minor modifications overnight as well.
Previous Discussion...
High pressure ridging at the surface and aloft, and associated
fair weather, exit generally E'ward from our CWA through
tonight. Simultaneously, a shortwave trough aloft should shift
from the north-central U.S. toward the southwestern Great Lakes
and vicinity and the attendant surface low should move from
northwestern IA to west-central OH. Ahead of the surface low,
the attendant warm front should drift NE'ward from the Lower OH
Valley to Mid OH and overspread far-southern portions of our
CWA, south of the U.S. Route 30 corridor. Moist isentropic
ascent along the upper-reaches of the warm front and ahead of
the shortwave trough axis, and the wet-bulb effect will allow
widespread rain, steady to heavy at times, to overspread our CWA
generally from west to east between about 10 PM this evening
and 5 AM EDT Saturday morning. The moist isentropic ascent may
release enough weak elevated CAPE to generate a few thunderstorms,
especially after midnight tonight. Overnight low temperatures
should reach the mid to upper 40's in NW PA and mainly the upper
40's to lower 50's in northern OH around daybreak Saturday.
During the day on Saturday, the shortwave trough axis should
advance from near the southwestern Great Lakes and Lower OH
Valley to near the OH/PA border and vicinity by nightfall
Saturday evening. Simultaneously, the attendant surface low
should move toward southwestern PA and the low's trailing cold
front should sweep E'ward across far-southern parts of our
northern OH counties during the late morning through early
afternoon. Additional periods of rain, steady to heavy at times,
are expected as the low pressure system's warm conveyor belt
undergoes moist isentropic ascent aloft over our CWA and low-
level convergence along the cold front is accompanied by moist
ascent. The ascending warm conveyor belt may release enough
weak elevated CAPE to generate a few more thunderstorms through
early evening. Of note, a sufficiently-cold and moist low/mid-
level atmosphere over/downwind of ~16C Lake Erie and the seeder-
feeder process should allow rain to become lake-enhanced over
and generally southwest of the lake Saturday afternoon and
especially early evening. Saturday's daytime highs should reach
the upper 40's to mid 50's in NW PA, with the coolest highs
forecast in the higher terrain. Daytime highs should reach the
lower 50's to lower 60's in northern OH, with the warmest
readings expected generally south of the U.S. Route 30 corridor.
The first shortwave trough advances farther E'ward Saturday
night and is followed by cyclonic NW'erly flow aloft and
additional, embedded shortwave disturbances. At the surface, a
trough lingers over our CWA. Scattered showers should accompany
low-level convergence/moist ascent along the surface trough
axes accompanying the shortwaves. Lake-enhanced rain will evolve
into pure lake-effect rain generally southwest and then south
of Lake Erie as low-level moisture remains abundant, mid-level
moisture plummets, lake surface to 850 mb temperature differences
grow to ~16C, and mean low-level flow backs from NE'erly toward
N'erly. Overnight lows should reach mainly the 40's around
daybreak Sunday amidst a low-level CAA regime.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
The theme of the short term forecast period will be continued
unsettled weather with likely chances of rain through the period. An
upper trough will continue to be elongated through the region
extending from Atlantic Canada through the Ohio and Tennessee
Valleys. Cold air advection, residual moisture from Saturday's low
pressure system, and lift from this trough will support rain chances
across the area. Temperatures aloft should be cold enough to merit
higher chances near the lake with lake effect processes in place.
Temperatures will be cooler than normal with highs in the 50s and
many areas staying in the 40s through the bulk of Sunday and Monday.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The main upper trough will move east out of the area on Tuesday.
Continued northerly flow with colder temperatures aloft should allow
for enough lake effect clouds and some rain showers, mainly east, to
continue for the start of the period. The forcing with the trough
will be out of the region so any rain would be more scattered when
compared to Sunday or Monday and have just a chance PoP in the
forecast. For the middle of the week, an upper ridge will build into
the region and support surface high pressure. Wednesday should be a
dry day with this combination and temperatures should start
recovering toward normal. Beyond Wednesday, there is low confidence
with the extended forecast as several extended guidance members are
quick with the exit of the ridge and others are much slower. Have
some PoPs returning into the end of the period for now, but nothing
more than a 30% chance in the forecast. Temperatures through the
period will trend toward seasonable.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
Weather conditions will go downhill for the rest of the
overnight hours through this morning and last through the
afternoon. Ceilings are expected to fall to at least low end
MVFR and IFR. Widespread rain and mist will cause visibilities
to drop between 3sm and 5sm during the rest of the overnight
through Saturday afternoon. Winds will be from the east to
northeast and eventually northerly direction over the next 24
hours with speeds of 8 to 15 knots. There will be a period later
this afternoon into the evening of gusty winds up to 25
knots. Conditions may improve into MVFR or low end VFR toward
the end of the TAF period or late Saturday evening.
Outlook...Non-VFR possible with periods of rain Saturday
night through Wednesday.
&&
.MARINE...
Low pressure over the Midwest will move east along a stalled front
and into the Lower Great Lakes and Upper Ohio Valley tonight into
Saturday. East to northeast winds over the lake will increase
through this period as the low moves south of Lake Erie. Winds are
already at 20 knots and with the increased pressure gradient and
upper level support, gale force winds are possible by Saturday
afternoon and evening. Small craft advisories and a Gale Watch
remain for the lake. Did not go with the Gale Warning yet as the
window for gales is brief and the spatial aspect could be limited.
With the strong east to northeast winds, water levels over the
western basin will increase and approach the 72 inches above low
water datum threshold. There may be some minor lakeshore flooding
and have retained the watch for that threat for now. The main low
will exit the region on Sunday but a residual trough will stay over
the lake for the early part of next week. Continued northerly flow
should keep waves higher and another small craft advisory or an
extension will be needed into next week. The trough weakens and high
pressure will enter for Tuesday and Wednesday and more benign marine
weather conditions will be expected for mid-week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Watch from this afternoon through late tonight
for OHZ003-007.
PA...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for
LEZ142>144.
Gale Watch from this afternoon through late tonight for
LEZ142>147-162>167.
Small Craft Advisory from 10 AM this morning to 4 PM EDT this
afternoon for LEZ145>147.
&&
SYNOPSIS...Jaszka
NEAR TERM...Jaszka/26
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Griffin
MARINE...SefcovicHazardous weather outlook, Oct 13, 3:44 AM EDT, 23 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 344 AM EDT Fri Oct 13 2023 LEZ061-148-149-168-169-OHZ006-011>014-017>023-027>033-036>038-047- 089-PAZ001>003-140745- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Wood-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 344 AM EDT Fri Oct 13 2023 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>147-162>167-140745- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border- 344 AM EDT Fri Oct 13 2023 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ008>010-140745- Sandusky-Erie-Lorain- 344 AM EDT Fri Oct 13 2023 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. East to northeast wind gusts of 40 to 45 mph are possible late Saturday afternoon and evening along the lakeshore. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007-140745- Lucas-Ottawa- 344 AM EDT Fri Oct 13 2023 ...LAKESHORE FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. East to northeast wind gusts of 40 to 45 mph are possible late Saturday afternoon and evening along the lakeshore. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.